Skin necrosis induced by streptokinaseBMJ 1994; 309 doi: https://doi.org/10.1136/bmj.309.6967.1513c (Published 03 December 1994) Cite this as: BMJ 1994;309:1513
- Hermann Dass,
- Reinhard Fescharek
- Deputy commissioner for the graduated plan, Drug Surveillance Department, Behringwerke AG, PO Box 1140, D-35001 Marburg, Germany.
EDITOR,—J Penswick and A L Wright report a case of skin necrosis possibly induced by treatment with streptokinase.1 Pathophysiologically they suspected “a variety of disturbances of the clotting and thrombolytic cascade,” but they fail to give any evidence for their suspicion. The clinical course of events is compatible with cholesterol crystal embolisation. Cholesterol crystal embolisation of the arteries of the skin may present as …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial